Jump to content
CrazyBoards.org

Can't sleep through the night after med change


Recommended Posts

So my pdoc discontinued my Saphris, which helped me sleep, and titrated my Seroquel back up to 300mg. I used to be able to sleep like a rock on the Seroquel at this dosage, combined with Lunesta. Now, when I take the Lunesta and Seroquel AND 9 mg of melatonin, I wake up multiple times a night. Sometimes I wake up at 2 am and can't go back to sleep, which completely trashes my ability to get anything done the next day.

 

I'm guessing my brain/body was just used to having the Saphris? Has anyone had a problem like this with med switches? Will I be able to respond to the sedating effects of Seroquel again?  I'm hoping I'll be able to get some sleep soon. I feel like a freak not being able to sleep on Seroquel + Lunesta. 

Link to comment
Share on other sites

Went to bed last night without taking melatonin. Fell asleep OK, but still woke up at 4am and couldn't go back to sleep. Now I'm dragging and exhausted. Don't want to take a nap because it'll worsen my insomnia tonight. Ugh. 

 

Dear Seroquel: feel free to kick in any day now. Really. It would be my pleasure. 

Link to comment
Share on other sites

Back to not sleeping through the night for the past two days. Ugh. The Seroquel knocks me out cold, so it is working for that purpose, but I still wake up way, way too early. Like 2:30 am early. I'm afraid I'll get manic if this continues, or that I'm already starting to cycle up. Still exhausted during the day, though, and don't have any other symptoms yet. Guess I have to keep riding this out. 

Link to comment
Share on other sites

Someone on CBs once said that his doctor had told him that people take too much melatonin, and that it overwhelms the "melatonin receptors (whatever, you know what I mean)" so it can't be absorbed, and you don't get the sleepy benefits. His doctor said that even 1mg was too much, and you should go for .5-.75mg. I cut the pills in half or quarters depending on the mg, and I think I probably take .75mg.

 

It works for me. I sleep much better with the small amount.

 

I don't know what to suggest about the early rising, except to point out that it can be a symptom of depression.

 

ETA: Oh, and .5mg is supposed to be much better than .75mg, it just depends on how sharp my pill-cutter is.

Edited by crtclms
Link to comment
Share on other sites

I wonder if your pdoc woud give you something like trazodone to take with the seroquel. Or remeron. I take a combo of klonopin and trazodone and seroquel and on good nights I do not wake up and now it seems that even if I do wake up I can fall bac asleep.

I know oh so well that it can be so hard to resist the urge to get up and do something stimulating whe you can't sleep. Ie I used to get up and go on the computer or other things like that that would actually wake me up more rather than helping me back to sleep. What I'm getting at is what are you doing when you awaken at 2:30? I guess they always say do somethig like reading a boring book or listen to some slow and calming music if that relaxes you. I'm not sure if that helps or not. I know you probably know all there is to know about sleep hygiene. I know I feel like I do too!

I hope tonight brings you a full nights sleep.

Link to comment
Share on other sites

Woke up at 1:30 and never went back to sleep. Tried just lying there and relaxing (hah!) for a few hours, then got up and went on the computer. Yeah, I know, bad idea. Tried lying down again to no avail. Ugh. I love how the Seroquel knocks me out, but can't figure out why it won't keep me asleep anymore.

 

My sleep hygiene is admittedly horrid. My mother is bedbound and I'm taking care of her, so I sleep on the not very comfortable couch all night in case she needs a bedpan or other assistance during the night. She keeps the television and light on 24/7 because she says it keeps her company. I have to sleep with earplugs that don't fully block out the noise, because she's hard of hearing and the TV volume is usually louder than I'd like it. Still, Seroquel used to get me more sleep than I've been getting lately. I've heard that lower doses can be more effective for sleep, but I need 300mg for the antidepressant effect.

 

I've tried trazadone before and had a bad reaction - a fever and chills. It was bad enough that my chart now says I'm allergic to it. I've never tried remeron, although I might run that past my pdoc, because I'm getting desperate at this point. So far my lack of sleep doesn't seem to be making me manic, so I guess I should be thankful for that. 

Link to comment
Share on other sites

Just left a message with my pdoc. Will probably have to wait until at least tomorrow to hear from her given that it's a Sunday of a holiday weekend. I'm getting weepy and anxious and starting to worry about my mood state.

Link to comment
Share on other sites

i'm glad you can fall asleep better.  i'll echo what the others said about melatonin - it absolutely does make one wake up several times a night, especially at higher doses.  i have to stick to 3mg (or is it mcg?  i forget), because higher doses did the same to me.  as well as giving me nightmares.  it's worth discussing with your pdoc,, in my opinion.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...